MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABIL® SHORT WIRE BILIARY ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC

W. L. GORE & ASSOCIATES, INC. GORE® VIABIL® SHORT WIRE BILIARY ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number VSWVN1008
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 11/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to gore by conmed (cen-65010) that during a repeat endoscopic retrograde cholangiopancreatography (ercp) procedure, due to increased lfts using the gore® viabil® short wire biliary endoprosthesis, reportedly, the stent was occluded.The plan was to perform a stent exchange, it was reported that parts of the stent disintegrated during removal, and small pieces were removed.There was reportedly a 30 minute delay of procedure.Another gore® viabil® short wire biliary endoprosthesis was used to complete the procedure.The patient status is unknown at this time.The device is available for return.
 
Additional Manufacturer Narrative
A1: no patient specific details have been provided.Therefore, the patient initials reflect the w.L.Gore internal case number.A2 - a4: age was requested, but not provided.H3: it was stated the device is available for return, however, the device has yet to be returned.According to the gore® viabil® biliary endoprosthesis instructions for use (ifu), this product is not intended for removability and is considered a permanent implant.Specifically, removal of the stent may be impeded by tissue/tumor ingrowth if the stent has transmural drainage holes.In addition, if the stent were placed through a previously placed open cell bare metal stent, removal may be impeded by the structure of the open cell bare metal stent.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Multiple attempts were made to obtain additional information, however no response from the complainant was received.No further details are available at this time.The gore® viabil® short wire biliary endoprosthesis instructions for use (ifu) warns: the complications associated with the use of the gore® viabil® biliary endoprosthesis may include complications associated with other biliary endoprostheses, including but not limited to: endoprosthesis misplacement, endoprosthesis migration, endoprosthesis fracture, obstruction of branch ducts, bleeding due to vascular erosion, and endoprosthesis occlusion due to biofilm/sludge formation, extrinsic compression or tumor overgrowth at the endoprosthesis ends.Complications may also include those often associated with any endoscopic procedure performed on the biliary tract.These complications include: infection, bleeding, duct perforation, hematoma, hemobilia, cholangitis, pancreatitis, fever, trauma to ductal system or duodenum, and death.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® VIABIL® SHORT WIRE BILIARY ENDOPROSTHESIS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
megan reigh
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18332050
Report Number3003910212-2023-01532
Device Sequence Number20518360
Product Code FGE
UDI-Device Identifier00733132638871
UDI-Public00733132638871
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K014215
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2026
Device Catalogue NumberVSWVN1008
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2023
Supplement Date Received by Manufacturer11/21/2023
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale